Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 81, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 1, 2012, 9:03 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 9:03 PM CDT (02:03 UTC)
- Expired
- Sep 2, 2012, 3:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2768 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WGUS54 KLIX 020203
FFWLIX
LAC103-020800-
/O.NEW.KLIX.FF.W.0081.120902T0203Z-120902T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 300 AM CDT SUNDAY
* AT 852 PM CDT...ST TAMMANY PARISH OFFICE OF EMERGENCY MANAGEMENT
AND THE CORPS OF ENGINEERS CONTINUE TO REVIEW THE STRUCTURAL
INTEGRITY OF THE PEARL RIVER DIVERSION CANAL LOCK AND DAM NUMBER TWO
THAT IS EXPECTED TO FAIL. HEAVY SCOUR IS TAKING PLACE ALONGSIDE THE
RELIEF SILL. THE BOGUE CHITTO RIVER STAGE READING AT BUSH WAS 19.4
FEET AT 815 PM CDT.
THIS IS A FLASH FLOOD EMERGENCY FOR ALL RESIDENTS AND INTEREST
DOWNSTREAM OF PEARL RIVER LOCK AND DAM #2 NEAR BUSH DOWNSTREAM TO
HIGHWAY 36 AT HICKORY FOR AREAS EAST OF HIGHWAY 41.
THE FOLLOWING ARE SOME MORE DETAILS REGARDING THE FLASH FLOOD
EMERGENCY DECLARED FOR THE PEARL RIVER DIVERSION CANAL.
IF AND WHEN THE STRUCTURE FAILS...THE ESTIMATED INITIAL FLOOD WAVE
IS EXPECTED TO BE AROUND 11 FEET.
THE CAMPGROUND ONE-HALF MILE DOWNSTREAM OF THE LOCK STRUCTURE IS
ESTIMATED TO GET ABOUT 10 FEET OF FLOOD WAVE. THIS CAMPGROUND AND
NEARBY RESIDENTS HAVE BEEN EVACUATED.
TRAVEL TIME OF THE FLOOD WAVE TO LOCK AND DAM NUMBER ONE...11 MILES
DOWNSTREAM...IS ESTIMATED TO BE ONE HOUR WITH A FLOOD WAVE ESTIMATED
TO BE 5.5 FEET. THIS STRUCTURE WILL OFFER SOME RESISTANCE TO FURTHER
TRAVEL DOWNSTREAM.
IF THE WAVE SHOULD CONTINUE BEYOND LOCK AND DAM NUMBER ONE...
AT INTERSTATE 59 AT THE PEARL RIVER...18 MILES DOWNSTREAM...A FLOOD
WAVE OF AN ADDITIONAL 2.5 FEET OF WATER LEVEL WOULD REACH THAT POINT
BETWEEN 2 AND 4 HOURS OF PASSING LOCK AND DAM NUMBER ONE.
THESE HEIGHTS AND TIMES ARE ESTIMATES AS COORDINATED WITH THE LOWER
MISSISSIPPI RIVER FORECAST CENTER. AT THIS TIME...THE STRUCTURE IS
STILL INTACT AND RELIEF VALVES HAVE BEEN OPENED TO LESSEN SOME
PRESSURE ON THE STRUCTURE.
PERSONS AND INTERESTS IN THIS WARNED AREA SHOULD NOT RETURN UNTIL
THE LOCAL OFFICIALS GIVE THE ALL CLEAR. THIS REMAINS A DANGEROUS
SITUATION WITHIN A LIMITED AREA NEAR AND DOWNSTREAM OF THE PEARL
RIVER DIVERSION CANAL BELOW LOCK AND DAM NUMBER TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS WILL MOVE DOWN THE PEARL RIVER DIVERSION CANAL FROM THE
LOCK NUMBER 2 TO HICKORY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$
22/TD5 follow-up statements
167
WGUS54 KLIX 020751
FFWLIX
LAC103-021400-
/O.EXT.KLIX.FF.W.0081.000000T0000Z-120902T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 AM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 900 AM CDT
* AT 246 AM CDT...ST TAMMANY PARISH OFFICE OF EMERGENCY MANAGEMENT
AND THE CORPS OF ENGINEERS CONTINUE TO REVIEW THE STRUCTURAL
INTEGRITY OF THE PEARL RIVER DIVERSION CANAL LOCK AND DAM NUMBER TWO
THAT IS EXPECTED TO FAIL. HEAVY SCOUR HAS TAKEN PLACE ALONGSIDE THE
RELIEF SILL. THE BOGUE CHITTO RIVER STAGE READING AT BUSH WAS 19.75
FEET AT 215 AM CDT.
THIS IS A FLASH FLOOD WARNING IS FOR ALL RESIDENTS AND INTEREST
DOWNSTREAM OF PEARL RIVER LOCK AND DAM #2 NEAR BUSH DOWNSTREAM TO
HIGHWAY 36 AT HICKORY FOR AREAS EAST OF HIGHWAY 41.
THE FOLLOWING ARE SOME MORE DETAILS REGARDING THE FLASH FLOOD
WARNING FOR THE PEARL RIVER DIVERSION CANAL.
IF AND WHEN THE STRUCTURE FAILS...THE ESTIMATED INITIAL FLOOD WAVE
IS EXPECTED TO BE AROUND 11 FEET.
THE CAMPGROUND ONE-HALF MILE DOWNSTREAM OF THE LOCK STRUCTURE IS
ESTIMATED TO GET ABOUT 10 FEET OF FLOOD WAVE. THIS CAMPGROUND AND
NEARBY RESIDENTS HAVE BEEN EVACUATED.
TRAVEL TIME OF THE FLOOD WAVE TO LOCK AND DAM NUMBER ONE...11 MILES
DOWNSTREAM...IS ESTIMATED TO BE ONE HOUR WITH A FLOOD WAVE ESTIMATED
TO BE 5.5 FEET. THIS STRUCTURE WILL OFFER SOME RESISTANCE TO FURTHER
TRAVEL DOWNSTREAM.
IF THE WAVE SHOULD CONTINUE BEYOND LOCK AND DAM NUMBER ONE...
AT INTERSTATE 59 AT THE PEARL RIVER...18 MILES DOWNSTREAM...A FLOOD
WAVE OF AN ADDITIONAL 2.5 FEET OF WATER LEVEL WOULD REACH THAT POINT
BETWEEN 2 AND 4 HOURS OF PASSING LOCK AND DAM NUMBER ONE.
THESE HEIGHTS AND TIMES ARE ESTIMATES AS COORDINATED WITH THE LOWER
MISSISSIPPI RIVER FORECAST CENTER. AT THIS TIME...THE STRUCTURE IS
STILL INTACT AND RELIEF VALVES HAVE BEEN OPENED TO LESSEN SOME
PRESSURE ON THE STRUCTURE.
PERSONS AND INTERESTS IN THIS WARNED AREA SHOULD NOT RETURN UNTIL
THE LOCAL OFFICIALS GIVE THE ALL CLEAR. THIS REMAINS A DANGEROUS
SITUATION WITHIN A LIMITED AREA NEAR AND DOWNSTREAM OF THE PEARL
RIVER DIVERSION CANAL BELOW LOCK AND DAM NUMBER TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS WILL MOVE DOWN THE PEARL RIVER DIVERSION CANAL FROM THE
LOCK NUMBER 2 TO HICKORY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$690
WGUS74 KLIX 020855
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 AM CDT SUN SEP 2 2012
LAC103-021400-
/O.CON.KLIX.FF.W.0081.000000T0000Z-120902T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY LA-
355 AM CDT SUN SEP 2 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CENTRAL ST. TAMMANY PARISH...
ST TAMMANY PARISH OFFICE OF EMERGENCY MANAGEMENT AND THE CORPS OF
ENGINEERS CONTINUE TO REVIEW THE STRUCTURAL INTEGRITY OF THE PEARL
RIVER DIVERSION CANAL LOCK AND DAM NUMBER TWO WHICH IS DAMAGED AND
COULD POTENTIALLY FAIL. HEAVY SCOUR HAS TAKEN PLACE ALONGSIDE THE
RELIEF SILL BUT PRESSURE HAS BEEN RELIEVED SOME OVERNIGHT. THE BOGUE
CHITTO RIVER STAGE READING AT BUSH WAS 19.79 FEET AT 315 AM CDT AND
NEAR CREST.
THIS IS A FLASH FLOOD WARNING IS FOR ALL RESIDENTS AND INTEREST
DOWNSTREAM OF PEARL RIVER LOCK AND DAM NUMBER 2 NEAR BUSH DOWNSTREAM
TO HIGHWAY 36 AT HICKORY FOR AREAS EAST OF HIGHWAY 41.
PERSONS AND INTERESTS IN THIS WARNED AREA SHOULD NOT RETURN UNTIL
THE LOCAL OFFICIALS GIVE THE ALL CLEAR. REPRESENTATIVES OF THE ARMY
CORPS OF ENGINEERS AND ST TAMMANY PARISH PERSONNEL WILL REVIEW THE
INTEGRITY OF THE STRUCTURE FIRST THING IN THE MORNING. THIS REMAINS
A DANGEROUS SITUATION WITHIN A LIMITED AREA NEAR AND DOWNSTREAM OF
THE PEARL RIVER DIVERSION CANAL BELOW LOCK AND DAM NUMBER TWO.
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$
CAB809
WGUS54 KLIX 021400
FFWLIX
LAC103-022000-
/O.EXT.KLIX.FF.W.0081.000000T0000Z-120902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST-CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 300 PM CDT SUNDAY
* AT 900 AM CDT...THE INTEGRITY OF THE PEARL RIVER DIVERSION CANAL
LOCK NUMBER TWO IS STILL BEING ASSESSED BY THE U.S. ARMY CORPS OF
ENGINEERS AND ST TAMMANY PARISH OFFICIALS. THE MANDATORY EVACUATIONS
REMAIN IN EFFECT FOR RESIDENTS AND INTERESTS BELOW LOCK AND DAM
NUMBER TWO DOWNSTREAM TO HIGHWAY 36 AT HICKORY AND EAST OF LA
HIGHWAY 41.
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$
24/RR512
WGUS74 KLIX 021730
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1230 PM CDT SUN SEP 2 2012
LAC103-022000-
/O.CON.KLIX.FF.W.0081.000000T0000Z-120902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY LA-
1230 PM CDT SUN SEP 2 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
EAST-CENTRAL ST. TAMMANY PARISH...
ST TAMMANY PARISH OFFICIALS HAVE DOWNGRADED THE MANDATORY EVACUATION
TO A VOLUNTARY EVACUTATION FOR RESIDENTS BETWEEN LOCK AND DAM NUMBER
2 AND LOCK AND DAM NUMBER ONE ON THE PEARL RIVER DIVERSION CANAL
ABOVE HICKORY.
THERE STILL REMAINS A POTENTIAL FOR FLOODING BUT THE WATER LEVELS
WITHIN THE LOCKS HAVE BEEN LOWERED. INTERESTS IN THE AREA SHOULD
CONTINUE TO MONITOR THE SITUATION AND LISTEN TO INSTRUCTIONS FROM
PARISH OFFICIALS. ENGINEERS CONTINUE TO MONITOR AND ASSESS THE
INTEGRITY OF THE STRUCTURE.
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$
24/RR668
WGUS74 KLIX 022005
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
305 PM CDT SUN SEP 2 2012
LAC103-022009-
/O.EXP.KLIX.FF.W.0081.000000T0000Z-120902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY LA-
305 PM CDT SUN SEP 2 2012
...THE FLASH FLOOD WARNING EXPIRED AT 300 PM CDT FOR EAST-CENTRAL
ST. TAMMANY PARISH...
AS OF 3 PM CDT...ST TAMMANY PARISH OFFICIALS STILL REQUEST VOLUNTARY
EVACUATIONS IN AREAS BETWEEN LOCK AND DAM NUMBER ONE AND LOCK AND
DAM NUMBER TWO. PLEASE REFER TO YOUR LOCAL PARISH GOVERNMENT
OFFICIALS FOR MORE DETAILS. PUBLIC INFORMATION CAN BE OBTAINED AT
WWW.STPGOV.ORG.
LAT...LON 3059 8981 3057 8981 3051 8976 3042 8974
3042 8978 3047 8981 3051 8982 3054 8987
3059 8987
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 4:09 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Sep 1, 4:09 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT SAT SEP 1 2012
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED THE REMNANT LOW OVER CENTRAL
MISSOURI AND RIDGE AXIS OF HIGH FROM THE CAROLINAS TO NORTH
CENTRAL GULF. LOCALLY...TEMPERATURES ACROSS THE REGION ARE
GENERALLY IN THE UPPER 80S AND LOWER 90S WITH DEWPOINTS IN THE
MID TO UPPER 70S. HEAT INDEX VALUES HAVE PEAKED IN THE 100 TO
105 DEGREE RANGE ACROSS PORTIONS OF THE AREA TODAY.
&&
.DISCUSSION...
BIGGEST CONCERN THIS PERIOD WILL BE THE POSSIBILITY OF HIGH HEAT
INDEX VALUES ACROSS PORTIONS OF THE AREA WHERE ELECTRICITY STILL
HAS NOT BEEN RESTORED. HEAT INDEX VALUES ARE FORECAST TO PEAK IN
THE 100 TO 105 DEGREE RANGE. KEEPING IN MIND THAT RECOVERY EFFORTS
ARE UNDERWAY AND NOT EVERYONE HAS ACCESS TO AIR CONDITIONING...A
HEAT ADVISORY MAY BE NECESSARY FOR PORTIONS OF THE AREA OVER THE
NEXT FEW DAYS.
AS FAR AS THE FORECAST IS CONCERNED...AFTERNOON TEMPS WILL TOP OUT
IN THE LOW TO MID 90S EACH DAY WITH LOWS IN THE 70S. GENERALLY
EXPECTING ISOLATED TO SCATTERED AFTERNOON CONVECTION TO DEVELOP
ACROSS THE AREA EACH DAY...WHICH COULD HELP BRING TEMPERATURES
DOWN AS OUTFLOW BOUNDARIES DEVELOP AND MOVE THROUGH THE AREA.
&&
.AVIATION...EXPECT VFR CONDITIONS OUTSIDE OF ISOLATED CONVECTION
NEXT 24 HOURS.
&&
.MARINE...
AS HIGH BUILDS IN FROM THE NORTHEAST...SOUTH WINDS ARE EXPECTED TO
DECREASE TODAY THROUGH MONDAY. SURFACE TROUGH WILL APPROACH THE
MID SOUTH WITH LIGHT SOUTHWEST OVER COASTAL WATERS. THIS FLOW MAY
INCREASE UP TO 10 TO 15 KNOTS EAST OF THE RIVER TUESDAY THROUGH
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 92 74 93 / 20 20 20 30
BTR 76 93 76 94 / 20 20 10 30
ASD 74 91 76 91 / 20 20 20 30
MSY 77 90 77 91 / 20 20 20 20
GPT 75 89 76 91 / 20 20 20 30
PQL 73 89 74 90 / 20 20 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING
ZONES: ASCENSION...LIVINGSTON...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...AND UPPER JEFFERSON.
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES: AND
ASCENSION.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 1, 5:08 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 508 PM CDT SAT SEP 1 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-022215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 508 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ASCENSION PARISH DUE TO THE RIVER FLOODING ON THE AMITE RIVER AND NUMEROUS CREEKS AND BAYOUS. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE PARISHES SURROUNDING LAKE PONTCHARTRAIN AND LAKE MAUREPAS WHERE FLOOD WATERS WILL BE VERY SLOW TO DRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MORE TYPICAL SUMMER PATTERN WILL RETURN ON SUNDAY THROUGH FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON EACH DAY. ADDITIONALLY...HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN WITH HEAT INDEX VALUES RISING INTO THE 100 TO 105 DEGREE RANGE... POSSIBLY HIGHER IN SOME LOCATIONS. THE IMPACTS OF THESE HIGHER HEAT INDEX VALUES WILL BE HARDER ON THOSE WHO ARE STILL WITHOUT ELECTRICITY AND AIR CONDITIONING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 1, 5:24 PM CDT, 3 hours 39 minutes before
LAZ039-040-MSZ071-077-012330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT SAT SEP 1 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF COLUMBIA TO 12 MILES NORTH OF COVINGTON...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ENON BY 530 PM... ANGIE BY 600 PM... VARNADO AND ANGIE BY 605 PM... SUN...BUSH AND BOGALUSA BY 610 PM... CROSSROADS BY 630 PM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH...AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:28 PM CDT | River Flood Warning | LIX | Ascension | 57 hr |
| Sep 2, 10:03 AM CDT | Areal Flood Warning | LIX | Saint James | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.